Jump to content

Tachycardia and increased Ferritin


Recommended Posts

Hi everyone, 

I have been struggling with tachycardia since my lobectomy. This  became worse since I started adjuvant chemo. I used to be with resting heart rate  in lower 80s. After surgery it seemed to crop up to lower 90s and now with chemo I seem to hover in lower 100s! Blood work today was good except liver is not happy and Ferritin is suddenly 200, when I have always had it not more than 40.

Anyone identifies with any of those symptoms? The constant heart racing is wearing me down (gets to 120-130 if I do house light chores). Oncology seems to be always not bothered with anything. My family doctor ordered a Holter for later this week. I am of course left worrying, as if I needed more to worry about.

Link to comment
Share on other sites

Hi lily 

What a nightmare your going through i hope this all settle down soon and you start feeling better, I'm sorry I can't offer any advice my heart rate did creep up on the chemotherapy treatment but nothing severe hopefully someone will have some answers for you soon all the best Take care Justin x 

Link to comment
Share on other sites

Lily,

I can't say that I have the experience you've had with the tachycardia, but there was a thread on Lungevity about this topic.  It was a while ago (2008), but may offer some information for you.  I can be found here.

Lou

Link to comment
Share on other sites

Thanks guys. I recall this increased heart rate starting after my lobectomy. I wonder if lung surgery is a main cause.

It is becoming higher with chemo but not sure it is the main cause, rather maybe dehydration caused by chemo causing further stress on heart.

So annoying that doctors seem dismissive. It certainly is a nightmare Justin! 

Link to comment
Share on other sites

Lily, I hope you'll see a cardiologist after you've worn the Holter. You should be getting an EKG and an echocardiogram (ultrasound of the heart). Press for both. The EKG can be done in the cardiologist's office but the echo (ECG) is usually done in a hospital radiology department. I get both every 3 months because the targeted therapy I take can cause cardiac problems. 

Link to comment
Share on other sites

Thanks Judy, I will. I did an ECG and it said "sinus tachycardia, otherwise normal ECG". Holter tomorrow for 24 hours then I will push my GP for echocardiogram. Oncologist is absolutely useless. I know all 3 were normal before my my cancer treatment, as I did all 3 as part of a check-up. Are you on Tagrisso? I am supposed to go on that after chemo...

Link to comment
Share on other sites

Yes, I am on Tagrisso. I had chemo and, radiation first, then started Tag in March 2020 (NED since April 2021).

Having both an EKG and echocardiogram is standard practice before starting on Tag. I've only recently been getting them every 3 months. You may have to be watched closely like that considering your tachycardia.

Link to comment
Share on other sites

I just saw my primary doctor on Friday for a regular checkup. She wants me to see a cardiologist to keep ahead of any potential cardiac issues that Tagrisso might cause. So I'll be adding that specialty to my care team. 

Link to comment
Share on other sites

23 hours ago, Judy M2 said:

 She wants me to see a cardiologist to keep ahead of any potential cardiac issues that Tagrisso might cause. So I'll be adding that specialty to my care team. 

Thanks for posting this, @Judy M2. I see my oncologist next week and will raise this with her. Are there such specialities as cardiology-oncology, do you know? 

Karen

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.